Alert archive / Montana / Winter Storm Warnings in 2011

Winter Storm Warning 8, NWS Great Falls, MT

February 16, 2011

NWS Great Falls, MT issued this winter storm warning at Feb 16, 2011, 7:59 AM MST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2011, 7:59 AM MST (14:59 UTC)
Expired
Feb 17, 2011, 3:53 AM MST
In force
20 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS45 KTFX 161459
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
759 AM MST WED FEB 16 2011

MTZ009-048-162300-
/O.UPG.KTFX.WW.Y.0018.000000T0000Z-110217T1200Z/
/O.NEW.KTFX.WS.W.0008.110216T1459Z-110217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS
759 AM MST WED FEB 16 2011

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST THURSDAY FOR
ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY
SNOW....WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE WINTER
WEATHER ADVISORY HAS BEEN REPLACED BY THIS WARNING.

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER PORTIONS OF THE
  ROCKY MOUNTAIN FRONT THROUGH LATE TONIGHT.

* SNOW ACCUMULATIONS: AN ADDITIONAL 4 TO 8 INCHES OF SNOW ARE 
  EXPECTED ABOVE 5000 FEET. 

* ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET.

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS AND LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-012-014-015-050>055-162300-
/O.CON.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...DILLON...MONIDA PASS...GREAT FALLS...
KINGS HILL PASS...FLESHER PASS...HELENA...LINCOLN...
MACDONALD PASS...ROGERS PASS...ENNIS...NORRIS HILL...
RAYNOLDS PASS...TWIN BRIDGES...STANFORD...JUDITH GAP...
LEWISTOWN...LEWISTOWN DIVIDE...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL...TOWNSEND...
WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
759 AM MST WED FEB 16 2011

...WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS
AFTERNOON THROUGH THURSDAY MORNING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM 5 PM MST THIS
AFTERNOON THROUGH THURSDAY MORNING. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND
  CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH LATE MORNING
  ON THURSDAY. ACCUMULATING SNOW MAY IMPACT TRAVEL THROUGH
  MOUNTAIN PASSES AND HIGHER ELEVATIONS.

* SNOW ACCUMULATIONS: THE MAIN AREA OF ACCUMULATING SNOWFALL 
  WILL BE ACROSS CENTRAL MONTANA WITH TOTALS OF 4 TO 8 INCHES 
  BELOW 5000 FEET AND 6 TO 10 INCHES ABOVE 5000 FEET.

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS 
  THROUGH THE COURSE OF THIS EVENT...WITH THE EXCEPTION OF 
  SOUTHWEST MONTANA POTENTIALLY SEEING GUSTS AROUND 20 MPH.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE 
  RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST 
  YELLOWSTONE...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN 
  DIVIDE...BIG HOLE PASS...CHIEF JOSEPH PASS... DILLON... 
  MONIDA PASS...BOULDER...BOULDER HILL... ELK PARK PASS... 
  HOMESTAKE PASS...WHITEHALL...GREAT FALLS... KINGS HILL 
  PASS...TOWNSEND... FLESHER PASS...HELENA... LINCOLN... 
  MACDONALD PASS...ROGERS PASS...ENNIS... NORRIS HILL... 
  RAYNOLDS PASS...TWIN BRIDGES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
298 
WWUS45 KTFX 162126
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
226 PM MST WED FEB 16 2011

MTZ009-048-170600-
/O.CON.KTFX.WS.W.0008.000000T0000Z-110217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS
226 PM MST WED FEB 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY
FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 5 AM MST THURSDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER PORTIONS OF 
  THE ROCKY MOUNTAIN FRONT THROUGH LATE TONIGHT. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES OF SNOW ARE 
  EXPECTED ABOVE 5000 FEET.

* ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET.

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-050-051-053>055-170600-
/O.UPG.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/
/O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1800Z/
CASCADE-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...STANFORD...JUDITH GAP...LEWISTOWN...
LEWISTOWN DIVIDE...TOWNSEND...WHITE SULPHUR SPRINGS...
BATTLE RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...
WEST YELLOWSTONE
226 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST
THURSDAY. THE WINTER STORM WATCH HAS BEEN REPLACED BY THIS
ADVISORY. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND
  CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH LATE MORNING
  ON THURSDAY.

* SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 3 TO 6 INCHES BELOW
  6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET.

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS
  THROUGH THE COURSE OF THIS EVENT...WITH THE EXCEPTION OF
  SOUTHWEST MONTANA POTENTIALLY SEEING GUSTS AROUND 20 MPH.
  VISIBILITY COULD DROP BELOW 0NE HALF MILE AT TIMES IN MODERATE
  SNOW.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE RIDGE
  PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE...
  STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...GREAT
  FALLS...KINGS HILL PASS... AND TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-052-170600-
/O.UPG.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/
/O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL
226 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 5 AM MST
THURSDAY. THE WINTER STORM WATCH HAS BEEN REPLACED BY THIS
ADVISORY.

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST AND
  CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH EARLY THURSDAY
  MORNING.

* SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 2 TO 4 INCHES BELOW
  6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET.

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS
  THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS IN
  SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH.

* LOCATIONS AFFECTED INCLUDE: BOULDER...BOULDER HILL...ELK PARK
  PASS...HOMESTAKE PASS...WHITEHALL...FLESHER PASS... HELENA...
  LINCOLN...MACDONALD PASS...AND ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-015-170600-
/O.UPG.KTFX.WS.A.0003.110217T0000Z-110217T1800Z/
/O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1200Z/
BEAVERHEAD-MADISON-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS
226 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST THURSDAY FOR
ELEVATIONS ABOVE 6000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR ELEVATIONS ABOVE 6000 FEET FOR SNOW...WHICH
IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE WINTER STORM WATCH HAS
BEEN REPLACED BY THIS ADVISORY.

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST MONTANA
  THIS EVENING AND CONTINUE THROUGH EARLY THURSDAY MORNING.

* SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 1 TO 3 INCHES BELOW
  6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET.

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS
  THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS IN
  SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH.

* LOCATIONS AFFECTED INCLUDE: BIG HOLE PASS...CHIEF JOSEPH
  PASS...MONIDA PASS...AND RAYNOLDS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ013-170600-
/O.NEW.KTFX.WW.Y.0019.110217T0000Z-110217T1800Z/
CHOUTEAU-
INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON
226 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 AM MST
THURSDAY.

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS CENTRAL
  MONTANA THIS EVENING AND CONTINUE THROUGH LATE MORNING ON
  THURSDAY.

* SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 3 TO 6 INCHES BELOW
  6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET.

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS
  THROUGH THE COURSE OF THIS EVENT. VISIBILITY COULD DROP BELOW
  0NE HALF MILE AT TIMES IN MODERATE SNOW.

* LOCATIONS AFFECTED INCLUDE: BIG SANDY AND FORT BENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
149 
WWUS45 KTFX 170403
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MST WED FEB 16 2011

MTZ009-048-171200-
/O.CON.KTFX.WS.W.0008.000000T0000Z-110217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS
903 PM MST WED FEB 16 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY
FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET REMAINS IN
EFFECT UNTIL 5 AM MST THURSDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE OVER PORTIONS OF 
  THE ROCKY MOUNTAIN FRONT THROUGH LATE TONIGHT.

* SNOW ACCUMULATIONS: AN ADDITIONAL 2 TO 6 INCHES OF SNOW ARE 
  EXPECTED ABOVE 5000 FEET.

* ELEVATIONS: FOR ELEVATIONS ABOVE 5000 FEET.

* LOCATIONS AFFECTED INCLUDE: MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND
WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ012-013-050-051-053>055-171400-
/O.CON.KTFX.WW.Y.0019.000000T0000Z-110217T1800Z/
CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD...
JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...TOWNSEND...
WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
903 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
THURSDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST 
  AND CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH LATE 
  MORNING ON THURSDAY.

* SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 3 TO 6 INCHES 
  BELOW6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. 

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS 
  THROUGH THE COURSE OF THIS EVENT...WITH THE EXCEPTION OF 
  SOUTHWEST MONTANA POTENTIALLY SEEING GUSTS AROUND 20 MPH. 
  VISIBILITY COULD DROP BELOW 0NE HALF MILE AT TIMES IN 
  MODERATE SNOW.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE
  RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS...WEST 
  YELLOWSTONE... STANFORD...JUDITH GAP...LEWISTOWN...LEWISTOWN 
  DIVIDE...GREAT FALLS...KINGS HILL PASS... AND TOWNSEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ014-052-171200-
/O.CON.KTFX.WW.Y.0019.000000T0000Z-110217T1200Z/
CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-
INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...BOULDER...BOULDER HILL...
ELK PARK PASS...HOMESTAKE PASS...WHITEHALL
903 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST 
  AND CENTRAL MONTANA THIS EVENING AND CONTINUE THROUGH EARLY 
  THURSDAY MORNING. 

* SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 2 TO 4 INCHES 
  BELOW6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. 

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS 
  THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS 
  IN SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH.

* LOCATIONS AFFECTED INCLUDE: BOULDER...BOULDER HILL...ELK PARK 
  PASS...HOMESTAKE PASS...WHITEHALL...FLESHER PASS... HELENA...
   LINCOLN...MACDONALD PASS...AND ROGERS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-015-171200-
/O.CON.KTFX.WW.Y.0019.000000T0000Z-110217T1200Z/
BEAVERHEAD-MADISON-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS
903 PM MST WED FEB 16 2011

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
THURSDAY FOR ELEVATIONS ABOVE 6000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 6000 FEET REMAINS
IN EFFECT UNTIL 5 AM MST THURSDAY. 

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP ACROSS SOUTHWEST
  MONTANA THIS EVENING AND CONTINUE THROUGH EARLY THURSDAY 
  MORNING.

* SNOW ACCUMULATIONS: EXPECT ACCUMULATIONS OF 1 TO 3 INCHES 
  BELOW6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET. 

* WINDS AND VISIBILITY: WINDS WILL GENERALLY BE 10 MPH OR LESS 
  THROUGH THE COURSE OF THIS EVENT...WITH ISOLATED LOCATIONS 
  IN SOUTHWEST MONTANA SEEING GUSTS AROUND 20 MPH.

* LOCATIONS AFFECTED INCLUDE: BIG HOLE PASS...CHIEF JOSEPH 
  PASS...MONIDA PASS...AND RAYNOLDS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
734 
WWUS45 KTFX 171053
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 AM MST THU FEB 17 2011

MTZ009-048-171200-
/O.CAN.KTFX.WS.W.0008.000000T0000Z-110217T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS
353 AM MST THU FEB 17 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER STORM WARNING. 

SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED THUS THE
WINTER STORM WARNING HAS BEEN CANCELLED.

$$

MTZ008-014-015-052-171200-
/O.CAN.KTFX.WW.Y.0019.000000T0000Z-110217T1200Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...FLESHER PASS...HELENA...
LINCOLN...MACDONALD PASS...ROGERS PASS...RAYNOLDS PASS...
BOULDER...BOULDER HILL...ELK PARK PASS...HOMESTAKE PASS...
WHITEHALL
353 AM MST THU FEB 17 2011

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SIGNIFICANT SNOW ACCUMULATIONS ARE NO LONGER EXPECTED THUS THE
WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

$$

MTZ012-013-050-051-053>055-171900-
/O.EXT.KTFX.WW.Y.0019.000000T0000Z-110218T0000Z/
CASCADE-CHOUTEAU-JUDITH BASIN-FERGUS-BROADWATER-MEAGHER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...
KINGS HILL PASS...BIG SANDY...FORT BENTON...STANFORD...
JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE...TOWNSEND...
WHITE SULPHUR SPRINGS...BATTLE RIDGE PASS...BOZEMAN...
BOZEMAN PASS...TARGHEE PASS...WEST YELLOWSTONE
353 AM MST THU FEB 17 2011

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE ACROSS SOUTHWEST AND
  CENTRAL MONTANA THROUGH THIS EVENING.

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 2 TO 5 INCHES
  BELOW 6000 FEET AND 4 TO 8 INCHES ABOVE 6000 FEET ARE EXPECTED.

* LOCATIONS AFFECTED INCLUDE: WHITE SULPHUR SPRINGS...BATTLE 
  RIDGE PASS...BOZEMAN...BOZEMAN PASS...TARGHEE PASS... WEST 
  YELLOWSTONE...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN 
  DIVIDE...TOWNSEND...GREAT FALLS... KINGS HILL PASS...BIG 
  SANDY...FORT BENTON 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 4:46 AM MST, 3 hours 13 minutes earlier.

Area forecast discussion, Feb 16, 4:46 AM MST, 3 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
446 AM MST WED FEB 16 2011

UPDATED AVIATION

.DISCUSSION...

WEDNESDAY THROUGH FRIDAY...THE CURRENT PATTERN HAS A DEEP LOW
PRESSURE TROF OVER THE EASTERN PACIFIC WITH MOIST SOUTHWEST FLOW
ALOFT EXTENDING EAST OVER THE CWA. THE MOVEMENT OF THIS LOW PRESSURE
EASTWARD WILL BRING INCREASED CHANCES FOR PRECIPITATION THROUGH
EARLY THURSDAY. LOW LEVEL MOISTURE WILL BE MOVING INTO THE NORTH
WESTERN ZONES THIS MORNING AND THE EASTERN ZONES BY AFTERNOON. WITH
THE INCREASED MOISTURE...WILL EXTEND THE ADVISORY OVER THE NORTHERN
ROCKIES THROUGH TODAY. THE NAM PLACES THE STRONGEST LIFT ASSOCIATED
WITH THE LOW PRESSURE TROF OVER NORTHWEST AND CENTRAL ZONES BY
06Z THU. THIS LIFT WILL BE OVER THE EASTERN ZONES BY 12Z THU...AND
ONLY WEAK LIFT TO THE SOUTH OVER GALLATIN COUNTY. THE LOW LEVELS
OVER THE NORTHWEST ZONES WILL DEVELOP WEAK UPSLOPE AND MOISTURE BY
WEDNESDAY EVENING AS A CANADIAN COLD FRONT PUSHES SOUTH. THIS FAIRLY
WEAK FLOW WILL BECOME STRONGER DURING THE NIGHT...BUT DOES NOT LOOK
PARTICULARLY MOIST. SOME DIFFERENCES BETWEEN NAM...ECMWF...AND GFS.
THE EC IS PUSHES SURFACE HIGH PRESSURE FARTHEST INTO THE ZONES...GFS
IS NEXT WITH THE NAM BEING THE LAGGARD. THE UPPER LEVEL RIDGE WILL
BE IN PLACE AGAIN THURSDAY...AND THIS RIDGE WILL CONTINUE TO
INFLUENCE THE AREA THROUGH FRIDAY. TEMPS WILL BE CLIMBING TO NEAR OR
SLIGHTLY ABOVE NORMALS TODAY BUT DROPPING BELOW NORMALS THURSDAY AND
FRIDAY AS THE COOLER AIR BEHIND THE CANADIAN COLD FRONT SETTLES INTO
THE AREA. ZELZER

FRIDAY NIGHT THROUGH WEDNESDAY...BELOW AVERAGE TEMPERATURES AND
DRIER CONDITIONS ARE EXPECTED AS WEAK UPPER-LEVEL RIDGE BUILDS OVER
THE AREA. HOWEVER...SOME LIGHT PRECIPITATION MAY LINGER ALONG THE
CONTINENTAL DIVIDE AND OVER THE SOUTHWEST MONTANA MOUNTAINS SOUTH OF
BOZEMAN AND ENNIS. TEMPERATURES WILL GRADUALLY INCREASE THROUGH THE
WEEKEND AS SOUTHWEST FLOW ALOFT RETURNS THOUGH READINGS WILL STILL
REMAIN AROUND 10 DEGREES BELOW SEASONAL AVERAGES. MODELS STILL
INCONSISTENT REGARDING NEXT PACIFIC STORM SYSTEM FOR MONDAY THROUGH
WEDNESDAY AS THE GFS/GEM MODELS HAVE A STRONG UPPER-LEVEL TROUGH
MOVING INTO THE PACIFIC NORTHWEST AND NORTHERN ROCKIES WHILE THE
ECMWF DELAYS THE TROUGH AND KEEPS A RIDGE OF HIGH PRESSURE OVER THE
AREA FOR THE FIRST PART OF NEXT WEEK. CONTINUED TO TREND TOWARDS
CLIMATOLOGY FOR PRECIPITATION WITH BELOW AVERAGE TEMPERATURES. MLS

&&

.AVIATION...
UPDATED 1200Z
CLOUDS WILL CONTINUE TO INCREASE AHEAD OF APPROACHING SHORTWAVE
TROUGH. SOME SHOWERS ARE POSSIBLE ALONG THE CONTINENTAL DIVIDE AS
WELL THE HI-LINE THIS MORNING AS FIRST SHORTWAVE ROTATES THROUGH SO
KEPT VCSH FOR KHVR...KCTB AND KHLN. ELSEWHERE DRY CONDITIONS ARE
EXPECTED WITH WINDS REMAINING FAIRLY LIGHT. AS MOISTURE INCREASES
LATER TODAY...PRECIPITATION CHANCES WILL ALSO INCREASE WITH SOME
RAIN AND SNOW SHOWERS AFTER 1800Z CHANGING TO ALL SNOW AS A COLDER
CANADIAN AIRMASS MOVES IN AFTER 0000Z. OCCASIONAL MVFR CONDITIONS
ARE POSSIBLE WITHIN SHOWERS THIS MORNING...OTHERWISE EXPECT VFR
CONDITIONS UNTIL AFTER 0000Z. AFTER 0000Z...MVFR AND IFR CONDITIONS
WILL BECOME MORE WIDESPREAD AS AREAS OF SNOW DEVELOP. MOUNTAINS WILL
ALSO REMAIN OBSCURED THROUGH THE FORECAST PERIOD. MLS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  41  22  27   3 /  30  70  50  10
CTB  35  14  19  -7 /  40  60  30  20
HLN  43  27  37  17 /  40  70  30  20
BZN  44  24  34  14 /  40  70  50  30
WEY  33  11  22   5 /  70 100  60  40
DLN  40  21  31  13 /  40  70  40  30
HVR  35  16  16 -10 /  30  60  60  10
LWT  44  21  25   6 /  20  70  80  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR
ELEVATIONS ABOVE 5000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT.

WINTER STORM WATCH FROM THIS AFTERNOON THROUGH THURSDAY MORNING
BEAVERHEAD...BROADWATER...CASCADE...CENTRAL AND SOUTHERN LEWIS
AND CLARK...FERGUS...GALLATIN...JEFFERSON...JUDITH BASIN...
MADISON...MEAGHER.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 16, 4:27 AM MST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
427 AM MST WED FEB 16 2011

MTZ009-048-171130-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
427 AM MST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH TONIGHT FOR
ELEVATIONS ABOVE 5000 FEET.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WEATHER PATTERN WILL SHIFT BACK TO MORE TYPICAL WINTER
CONDITIONS AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION. SNOW
ACCUMULATIONS OF 1 TO 2 INCHES AT LOWER ELEVATIONS AND 4 TO 8
INCHES IN THE MOUNTAINS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ010-011-013-044>047-049-171130-
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-EASTERN TETON-
427 AM MST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WEATHER PATTERN WILL SHIFT BACK TO MORE TYPICAL WINTER
CONDITIONS AS A PACIFIC STORM SYSTEM MOVES ACROSS THE REGION FROM
TODAY THROUGH LATE THURSDAY. PERIODS OF LIGHT SNOW WILL PRODUCE 1
TO 2 INCHES AT LOWER ELEVATIONS AND 3 TO 6 INCHES IN THE
MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-012-014-015-050>055-171130-
BEAVERHEAD-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
427 AM MST WED FEB 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WATCH IS IN EFFECT FOR THIS EVENING THROUGH MIDDAY
THURSDAY. A PACIFIC STORM SYSTEM WILL BRING PERIODS OF LIGHT SNOW
PRODUCING 2 TO 4 INCHES OVER THE VALLEYS AND PLAINS AND 4 TO 8
INCHES IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER STORM WATCH CONTINUES THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Feb 16, 7:50 AM MST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
750 AM MST WED FEB 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY SNOW       11 SSW EAST GLACIER PAR 48.30N 113.33W
02/15/2011  E11.0 INCH       GLACIER            MT   MESONET

            ESTIMATED 11 INCHES OF NEW SNOW SINCE 2 AM THIS
            MORNING. LOCATION IS PIKE CREEK SNOTEL. ELEVATION IS
            5930 FEET.

&&

BRUSDA
Local storm report, Feb 16, 7:54 AM MST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
754 AM MST WED FEB 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HEAVY SNOW       23 W BYNUM              47.92N 112.79W
02/16/2011  E10.0 INCH       TETON              MT   MESONET

            ESTIMATED 10 INCHES OF NEW SNOW IN THE PAST 24 HOURS AT
            THE WALDRON SNOTEL. ELEVATION IS 5600 FEET.

&&

BRUSDA
Local storm report, Feb 16, 7:56 AM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
756 AM MST WED FEB 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     NON-TSTM WND GST 7 S BIG SKY             45.17N 111.35W
02/15/2011  M66 MPH          GALLATIN           MT   MESONET

            66 MPH PEAK WIND GUST AT THE YELLOW MULE RAWS LOCATION.
            ELEVATION IS 9200 FEET.

&&

BRUSDA

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 11:34 AM MSTAreal Flood AdvisoryTFXFergus, Judith Basin21 hr
Feb 16, 2:26 PM MSTWinter Weather AdvisoryTFX22 hr

Nearby

Winter Storm Warnings in Montana, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.